Her dose, since, has been increased from 50 to now 150 mg day. I'm very concerned over this dosage which is prescribed by her pediatrician. She recently had several things happen that would be upsetting to anyone. She had two accidents, had to drop out of her first semester of college, and her boyfriend broke up with her. I think the last was the straw that broke the camel's back when she became suicidal. The dose was recently increased from 100 to 150. If she misses a dose, at bedtime, she says she has terrible nightmares and the next day feels terrible (in the morning). I'm not sure what the half-life is and if it would affect her that fast. So, my first question is, if a dose is missed how long would it take to feel the effects? Next my 2nd question is how long does it take for it to start working. She claims that when it was last increased she could feel the benefits the next day (from 100 to 150). 3rd question: Is it normal to feel the benefits that fast, overnight? My 3rd question is-can it affect your alertness? I've noticed, along with others, that she seems 'spaced out' at times. This isn't all the time. She has had two serious accidents in the last two months that were her fault. (One was a head-on collision where she went on someone else's green light and then got hit by going in front of a car on her bicycle). I'm concerned about her not being alert as a side effect of this medication. 4th question: is it possible that the medication is causing her to not be alert? Last, I'm concerned that she is not being followed by a psychiatrist for this medication. 5th question: What are the benefits of going to a psychiatrist as opposed to a pediatrician?